MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS100R
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to glaukos and the device evaluation was completed following decontamination.The tyvek seal was not removed from the outer thermoform packaging tray and a black foreign material was found within the inner tray during visual inspection of the returned device.No nonconformities were observed during the evaluation of the form, fit, and function of the inserter and stent.The device was sent out for fourier-transform infrared spectroscopy (ftir) analysis.The infrared spectrum obtained from the particle indicates the presence of polystyrene and an ester compound, likely a poly(ethylene terephthalate) polymer.Based on the ftir analysis the black foreign material may have been the result of a burnt portion of the tyvek lid or outer thermoform packaging tray when undergoing tray sealing.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.Mfr# reference: (b)(4).
 
Event or Problem Description
Initially, it was reported that ¿black dots¿ were observed on the packaging a trabecular micro bypass stent prior to patient contact.A back device was used to complete the procedure successfully.

Brand Name
ISTENT TRABECULAR MICRO-BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key8287451
Report Number2032546-2019-00003
Device Sequence Number1685978
Product Code OGO
UDI-Device Identifier00853704002005
UDI-Public0100853704002005
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberGTS100R
Device Catalogue NumberGTS100R
Device Lot Number116598
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2019
Initial Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005